Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Is acetominophen the same as aspirin when it comes to heart attacks?

Is acetominophen the same as aspirin when it comes to heart attacks? (non-emergency question!)? No, I m not having a heart attack. But I am curious -- I have heard that if someone is having a heart attack, the first thing to do is call an ambulance. Then give them an aspirin to chew up. I wonder if acetominophen has the same effect? If not, then I guess it would make sense to make sure that you have some aspirin in the house, and not just acetominiphen, huh? Thanks!
Asked On : Wed, 16 Dec 2009
Answers:  2 Views:  252
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Aspirin 300mgs must be used.
Answered: Wed, 16 Dec 2009
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM.
NO acetominphen does not have any anti platelet activity, and can not be used in place
of aspirin in heart attack. Idea of keeping aspirin is not bad but routine use in place pf
paracetamol is not as safe as that of paracetamol, the drug being gastric irritantant.
Answered: Wed, 14 Sep 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor